Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hye-Young Jang 2 Articles
Drug induced Pulmonary Edema
Si-Han Sung, Hye-Young Jang, Hoon Lim
J Korean Soc Clin Toxicol. 2010;8(2):113-121.   Published online December 31, 2010
  • 79 View
  • 0 Download
AbstractAbstract PDF
Purpose: Drug-induced non-cardiogenic pulmonary edema has been reported on in a drug case series. For most of the agents that cause pulmonary edema, the pathogenic mechanisms that are responsible for the pulmonary edema remain unknown. We report here on the cases of suspected drug-induced pulmonary edema and we analyze the clinical characteristics. Methods: We reviewed the medical records of 1,345 patients who had drug adverse effects and drug poisoning from January 2005 to July 2010, and 480 of these patients were admitted to the EM Department. Among them, 17 patients developed abnormal chest radiological findings and they were analyzed for any clinical characteristics, the initial symptoms, securing the airway and the clinical results. Results: Seventeen patients out of 480 (3.54%) developed drug-induced abnormal chest radiographic pulmonary edema; they displayed initial symptoms that included mental change (41.2%), dyspnea (17.6%), vomiting (11.8%), etc, and some displayed no symptoms at all (11.8%). Only 3 patients out of the 11 who died or had severe pulmonary edema were able to obtain an advanced airway prior to their arrival to the EM Department. Clinical recovery was generally rapid and this was mostly completed within 6 hours. The mortality rate was 11.8% (2 of 17 patients), and the causative drugs were found to be propofol (35.3%, 6 of 17 patients), multiple drugs (41.2% or 7 out of 17) and one patient each with ephedrine, ethylene glycol, doxylamine and an unknown drug, respectively. Conclusion: Drug-induced pulmonary edema and deaths are not uncommon, and recovery is typically rapid with few long-term sequelae when drug administration is discontinued. Oxygen therapy and securing the airway must be performed during transportation for patients with pulmonary edema.
A Case of Recurrent Ventricular Tachycardia after Pimozide and Haloperidol Overdose
Jin-Hee Jung, Hye-Young Jang, Eun-Kyung Eo
J Korean Soc Clin Toxicol. 2005;3(1):67-70.   Published online June 30, 2005
  • 77 View
  • 0 Download
AbstractAbstract PDF
Pimozide and haloperidol are typical antipsychotics. They share a similarity in pharmacotherapeutic and adverse effect profiles. Cardiovascular effects may be seen as alterations in heart rate, blood pressure, and cardiac conduction. Conduction disturbances may occur ranging from asymptomatic prolongation of the QT interval to fatal ventricular arrhythmia. So in the case of anti psychotics overdose, the patient must be carefully monitored by continuous electrocardiography (ECG). We experienced a 34-year-old woman of schizophrenia with recurrent ventricular tachycardia after pimozide and haloperidol overdose. Initially she was slightly drowsy, however her ECG showed normal sinus rhythm. After 6 hours on emergency department entrance, her ECG monitoring showed ventricular tachycardia and we successfully defibrillated. There were five times events of ventricular arrhythmia during the in-hospital stay. She was discharged 5 days later without any other complications.

JKSCT : Journal of The Korean Society of Clinical Toxicology